Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 46, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 15, 2013, 3:59 PM EDT. It took effect at Apr 16, 2013, 12:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2013, 3:59 PM EDT (19:59 UTC)
- In effect from
- Apr 16, 2013, 12:00 AM EDT
- Expired
- Apr 16, 2013, 3:51 PM EDT
- In force
- 16 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
799 WHUS71 KBUF 151959 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 359 PM EDT MON APR 15 2013 LOZ045-160400- /O.NEW.KBUF.SC.Y.0046.130416T0400Z-130416T1900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 359 PM EDT MON APR 15 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EDT TUESDAY. * WINDS...SOUTH 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
035 WHUS71 KBUF 160158 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 958 PM EDT MON APR 15 2013 LOZ045-161000- /O.CON.KBUF.SC.Y.0046.130416T0400Z-130416T1900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 958 PM EDT MON APR 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT TUESDAY... * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APFFEL
075 WHUS71 KBUF 160746 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 346 AM EDT TUE APR 16 2013 LOZ044-161600- /O.EXB.KBUF.SC.Y.0046.000000T0000Z-130416T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 346 AM EDT TUE APR 16 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-161600- /O.EXB.KBUF.SC.Y.0046.000000T0000Z-130416T2000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 346 AM EDT TUE APR 16 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-161600- /O.EXT.KBUF.SC.Y.0046.000000T0000Z-130416T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 346 AM EDT TUE APR 16 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
516 WHUS71 KBUF 161334 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 934 AM EDT TUE APR 16 2013 LOZ044-045-162000- /O.CON.KBUF.SC.Y.0046.000000T0000Z-130416T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 934 AM EDT TUE APR 16 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-162000- /O.CON.KBUF.SC.Y.0046.000000T0000Z-130416T2000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 934 AM EDT TUE APR 16 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
036 WHUS71 KBUF 161951 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 351 PM EDT TUE APR 16 2013 LEZ040-041-LOZ044-045-162100- /O.CAN.KBUF.SC.Y.0046.000000T0000Z-130416T2000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 351 PM EDT TUE APR 16 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WOOD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 3:33 PM EDT, 26 minutes earlier.
Area forecast discussion, Apr 15, 3:33 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
333 PM EDT MON APR 15 2013
.SYNOPSIS...
A COLD FRONT WILL APPROACH OUR REGION FROM THE UPPER GREAT LAKES
TONIGHT...WITH THICKENING CLOUDS AND SHOWERS DEVELOPING DURING
TUESDAY. SEASONABLY COOL CONDITIONS WILL FOLLOW THE FRONT ON TUESDAY
NIGHT AND WEDNESDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
LOW PRESSURE OVER LAKE SUPERIOR WILL MOVE TO THE NORTHEAST THROUGH
SOUTHERN ONTARIO TONIGHT WITH A TRAILING COLD FRONT MOVING
SOUTHEASTERLY ACROSS THE GREAT LAKES. MILD SOUTHERLY WINDS WILL
PRECEDE THE COLD FRONT WITH OVERNIGHT TEMPERATURES HELD UP IN THE
50S FOR MOST OF THE FORECAST AREA...THE LOWER 40S OVER THE STILL
SNOW COVERED TUG HILL PLATEAU. WINDS MAY BE GUSTY OVERNIGHT WITH
SPEEDS APPROACHING 40 MPH ACROSS THE HIGHER TERRAIN OF THE ALLEGHENY
PLATEAU AND THE HILLS ADJACENT TO THE FINGER LAKES.
THE COLD FRONT WILL REACH THE WESTERN COUNTIES SHORTLY AFTER
DAYBREAK ON TUESDAY WITH CATEGORICAL POPS FOR SHOWERS. THE RISK OF
THUNDERSTORMS HAS BEEN REMOVED AS THE TIMING OF THE COLD FRONTAL
PASSAGE IS NOT CONDUCIVE TO CONVECTION...AND THE UPPER JET DYNAMICS
ARE LACKING WITH THE ORIENTATION OF THE JET DISPLACING THE RIGHT
ENTRANCE REGION TOO FAR TO THE WEST OF OUR REGION.
TEMPERATURES WILL TOP OUT IN THE UPPER 50S TO LOWER 60S BRIEFLY ON
TUESDAY...THE LOWER 50S FOR THE TUG HILL...THEN TEMPS WILL FAIRLY
STEADY FOR MUCH OF THE DAY. WINDS WILL ALSO DIMINISH AS THE FRONT
PASSES AND WINDS BECOME MORE WESTERLY.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
BEHIND THE COLD FRONT...A COOLER AIRMASS WILL BRIEFLY WORK ITS WAY
INTO THE REGION FOR ABOUT A DAY WITH DRY WEATHER AND COOLER
TEMPERATURES. THEN ON THURSDAY...THE UPPER LEVEL TROUGH CURRENTLY
WORKING ITS WAY INTO THE WEST COAST WILL BE CENTERED OVER THE FOUR
CORNERS AREA FORCING THE AMPLIFICATION OF A LARGE SCALE RIDGE IN THE
EASTERN US. THIS WILL RESULT IN A NOTABLE SURGE OF WARM AIR
SPREADING NORTH INTO THE REGION WITH A WARM FRONT PROVIDING SOME
LIFT FOR THE POSSIBILITY OF SHOWERS. HIGH TEMPERATURES ON THURSDAY
COULD SOAR INTO WELL INTO THE 70S IF THERE IS MORE SUNSHINE AND
FEWER OR NO SHOWERS. WILL CONTINUE TO STAY WELL ABOVE MODEL
FORECASTS AS THEY TYPICALLY UNDERESTIMATE HIGHS WITHOUT FOLIAGE
EVAPOTRANSPIRATION.
THE THREAT FOR SHOWERS WILL BE LOWER THURSDAY NIGHT IN THE WARM
SECTOR. TEMPERATURES SHOULD BE QUITE WARM OVERNIGHT AND WILL
CONTINUE TO STAY WELL ABOVE GUIDANCE WITH 850MB TEMPERATURES 1-2
STANDARD DEVIATIONS ABOVE NORMAL.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
ON FRIDAY...THERE ARE A NUMBER OF ISSUES. FIRST...TEMPERATURES WILL
START OFF WARM...AND WILL ONCE AGAIN HAVE THE POTENTIAL TO SOAR.
HOWEVER...WINDS ON FRIDAY WILL BE INCREASING...AND MAY END UP
NEGATING THE WARM AIRMASS ALOFT WITH AMPLE MIXING. THERE IS THE
POTENTIAL FOR ADVISORY OR POSSIBLY EVENING WARNING LEVEL WINDS
DURING THE DAY. THIRD...THE COLD FRONT TIMING IS IN QUESTION...AND
MAY ARRIVE DURING AFTERNOON HEATING OR LATER IN THE
EVENING...LEADING TO SOME UNCERTAINTY TO TIMING RAIN. FINALLY...
THERE IS QUESTION ABOUT CONVECTION IF ANY. THERE WILL BE PLENTY OF
SHEAR...WITH A LOW LEVEL 60KT JET IN PLACE...BUT LITTLE
INSTABILITY...WITH LITTLE CAPE AND UNIMPRESSIVE LAPSE RATES FORECAST
IN CURRENT OUTPUT. FOR NOW WILL FORECAST A LIKELIHOOD OF
AFTERNOON/EVENING SHOWERS WITH A CHANCE OF THUNDERSTORMS.
ONCE THE FRONT MOVES THROUGH...CONFIDENCE INCREASES AGAIN WITH A
RETURN TO COOLER BY DRIER WEATHER. THERE MAY BE SOME LINGERING
SHOWERS ON SATURDAY...BUT OVERALL EXPECT IMPROVING ALBEIT COOL
WEATHER FOR THE WEEKEND. SOME FREEZING TEMPERATURES ARE POSSIBLE
WITH CLEARING SKIES AND SUBSIDENT AIR SATURDAY NIGHT UNDER STRONG
HIGH PRESSURE OVERHEAD.
SOME WARMING IS EXPECTED ON MONDAY WITH DRY WEATHER CONTINUING AS
THE HIGH CONTINUES MOVING NE OF MAINE WITH SOUTHERLY FLOW ONCE AGAIN
WORKING ITS WAY INTO WESTERN NY.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL BE IN PLACE ACROSS ALL OF WESTERN AND NORTH
CENTRAL NEW YORK TODAY AND TONIGHT...BUT THERE WILL BE THE POTENTIAL
FOR GUSTY SFC WINDS ALONG WITH SOME LOW LEVEL WIND SHEAR OVER
CENTRAL AND NORTHERN NY WHERE SURFACE WINDS MAY HAVE LESSER
SUSTAINED WINDS.
COLD FRONT TO CROSS THE REGION ON TUESDAY WITH GUSTY WINDS IN THE
MORNING...THEN SHOWERS TO ACCOMPANY AND ALSO TRAIL THE FRONT. MVFR
CEILINGS WILL ALSO ACCOMPANY THE FRONT DURING THE LATE MORNING
THROUGH THE REMAINDER OF THE DAY.
OUTLOOK...
TUESDAY...MVFR/VFR WITH SHOWERS.
WEDNESDAY...MAINLY VFR.
THURSDAY...VFR/MVFR WITH SCATTERED SHOWERS.
FRIDAY...VFR/MVFR WITH SCATTERED SHOWERS AND THUNDERSTORMS.
SATURDAY...
&&
.MARINE...
SOUTHERLY WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT.
WILL HAVE A SMALL CRAFT ADVISORY ALONG THE EASTERN SHORE OF LAKE
ONTARIO FROM MEXICO BAY TO THE HEAD OF THE SAINT LAWRENCE RIVER FOR
MUCH OF THE DAY ON TUESDAY. WINDS WILL SHIFT TO WESTERLY AND
DIMINISH AFTER THE FRONTAL PASSAGE.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM EDT TUESDAY
FOR LOZ045.
&&
SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...ZAFF
LONG TERM...ZAFF
AVIATION...WCH
MARINE...WCHHazardous weather outlook, Apr 15, 5:09 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 509 AM EDT MON APR 15 2013 NYZ001>008-010>014-019>021-085-160915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 509 AM EDT MON APR 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-160915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 509 AM EDT MON APR 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.